If this is your first visit, be sure to check out the FAQ in HCMA Announcements. You may have to register before you can post: click the register link above to proceed. To start viewing messages, select the forum that you want to visit from the selection below. Your Participation in this message board is strictly voluntary. Information and comments on the message board do not necessarily reflect the feelings, opinions, or positions of the Hypertrophic Cardiomyopathy Association. At no time should participants to this board substitute information within for individual medical advice. The Hypertrophic Cardiomyopathy Association shall not be liable for any information provided herein. All participants in this board should conduct themselves in a professional and respectful manner. Failure to do so will result in suspension or termination. The moderators of the message board working with the HCMA will be responsible for notifying participants if they have violated the rules of conduct for the board. Moderators or HCMA staff may edit any post to ensure it conforms with the rules of the board or may delete it. This community is welcoming to all those with HCM we ask that you remember each user comes to the board with information and a point of view that may differ from that which you hold, respect is critical, please post respectfully. Thank you

Announcement

Collapse
No announcement yet.

night PVC's

Collapse

About the Author

Collapse

Largehearted I miss living in Europe, specifically Munich, GermanyI like to think out loud. Some of my ruminations can be found at beinganddoing.wordpress.com. I love to cook and eat, but hate to clean up. I tend to be confident in my opinions, but will change when presented with a compelling enough reason/argument. Find out more about Largehearted
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • night PVC's

    Hi everyone.

    The last couple of weeks I have developed a new symptom. I wondred if anyone else has had this kind of experience.

    I take a huge amount of Sotolol to keep my a-fib in check so my dreams are quite vivid - and often dark. Of course the general sleep disturbances are part of the deal as well. Anyway the last couple of weeks I have awakened several times in the middle of the night to a racing heart and PVC's. Once it was associated with a scary dream, but other times it has either been a dream I can't remember or just a regular dream. But I wake up with my heart pounding like mad, galloping along (95-110 range), and PVCing to beat the band.

    It lasts maybe 5-10 minutes and then goes back to normal. Anyone else out there experience this night/sleep rythem issue?

    Peace,

    Leon
    Last edited by Largehearted; 04-16-2007, 07:17 AM. Reason: felt like it
    God Squad co-moderator
    Nothing is as gentle as strength and nothing is as strong as gentleness

  • #2
    Re: night PVC's

    Leon,

    I don't generally suffer from many PVCs and don't take Sotolol, but every holter I've had has shown tons (thousands) of PAC's, and 90-95% of them have been after 9PM and before 8AM. The docs (both local and Mayo) said that they hadn't seen cases that showed arrythemia's so specifically at night, but at the same time didn't seem very concerned about them either. Over the past couple of months I've gotten better at ignoring them, but if one of the kids wakes me up and I happen to think about it, I notice that they are still there.

    Not much help, but you're not alone.

    Jeff
    husband, father of 3, dx in 10/05 at the age of 36, Mayo myectomy club member as of 2/24/06

    Comment


    • #3
      Re: night PVC's

      Leon,

      This is probably a stupid comment on my part but how can you be sure what they are? Did you get your device interrogated? If you have not , please do. Personnally with all the different arrythmias that we are prone to , it can be confusing. My recent a-fib had a different quality and pattern from my previous bout and I thought I was going in and out and I was actually in it for 48 hours but it was very irratic and inconsistent. It is better to check and get the advise from your EP. As our HCM can fluctuate so can patterns of heartrate. I listen very carefully with my stethoscope and it is hard for me. The determining factor after my speculation was to hook up to my care link and send a strip. I was much more aware of the intensity of it while lying down. Let me know the outcome.

      Pam
      Dx @ 47 with HOCM & HF:11/00
      Guidant ICD:Mar.01, Recalled/replaced:6/05 w/ Medtronic device
      Lead failure,replaced 12/06.
      SF lead recall:07,extracted leads and new device 2012
      [email protected] Tufts, Boston:10/5/03; age 50. ( [email protected] 240 mmHg ++)
      Paroxysmal A-Fib: 06-07,2010 controlled w/sotalol dosing
      Genetic mutation 4/09, mother(d), brother, son, gene+
      Mother of 3, grandma of 3:Tim,27,Sarah,33w/6 y/o old Sophia, 5 y/o Jack, Laura 34, w/ 5 y/o old Benjamin

      Comment


      • #4
        Re: night PVC's

        Pam.

        Good advice. Fortunately I had my regularly scheduled device download last week. They saw nothing out of the ordinary. So I can only assume it is PVC's. Actually i was more concerned with the racing and heavy pounding...what a stange disease.

        Leon
        God Squad co-moderator
        Nothing is as gentle as strength and nothing is as strong as gentleness

        Comment


        • #5
          Re: night PVC's

          I would suggest you contact your dr. and discuss this with him. It could be a side affect of taking this medication.

          I was just taken off of norpace and put on rythmol. Sotolol is next. Before I start any meds I read about their side affects and what medication can interfere with them. For instance rythmol must be taken twelve hours apart.

          You cannot take an antacid within two hours of taking Sotolol. Sotolol can cause your heart to race.

          I empathize with you I have been going crazy with a-fib, sustained and non-sustained v-tach, pvcs. It is so annoying.

          Good Luck
          Virginia

          Comment


          • #6
            Re: night PVC's

            I have had this same problem for years and years. I have no idea why. It's very scary, but as far as I know is just part of the whole lovely HCM package.

            Comment


            • #7
              Re: night PVC's

              Hello Leon:

              I am only on a low dose (90mg) of Sotalol twice a day and get horrible nightmares from it and once in a while I wake with my heart racing for literally no more than seconds. Then I just try to go back to sleep to have more of those lovely dreams. Nothing appears on my ICD checks for during the night, so I don't worry too much. It would be best you continue to tell your EP about these episodes just so they have a record.

              Be well, Janet
              Believe in the goodness of mankind.

              Comment

              Working...
              X